{"title":"Cardiac arrest associated with intravenous propofol during transesophageal echocardiography before DC cardioversion.","authors":"Edmund A Bermudez, Ming Hui Chen","doi":"10.1097/00132580-200211000-00004","DOIUrl":null,"url":null,"abstract":"<p><p>Transesophageal echocardiography (TEE)-guided cardioversion has been utilized as a feasible alternative to conventional anticoagulation strategies in the management of patients with atrial fibrillation. As such, the use of intravenous sedation protocols using relatively short-acting anesthetics, such as propofol, have gained popularity in the outpatient and inpatient settings for such procedures. The authors report a case of cardiac arrest and electromechanical dissociation associated with the use of intravenous propofol during TEE before direct current cardioversion for atrial fibrillation.</p>","PeriodicalId":83724,"journal":{"name":"Heart disease (Hagerstown, Md.)","volume":"4 6","pages":"355-7"},"PeriodicalIF":0.0000,"publicationDate":"2002-11-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://sci-hub-pdf.com/10.1097/00132580-200211000-00004","citationCount":"6","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Heart disease (Hagerstown, Md.)","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1097/00132580-200211000-00004","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 6
Abstract
Transesophageal echocardiography (TEE)-guided cardioversion has been utilized as a feasible alternative to conventional anticoagulation strategies in the management of patients with atrial fibrillation. As such, the use of intravenous sedation protocols using relatively short-acting anesthetics, such as propofol, have gained popularity in the outpatient and inpatient settings for such procedures. The authors report a case of cardiac arrest and electromechanical dissociation associated with the use of intravenous propofol during TEE before direct current cardioversion for atrial fibrillation.